MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 7X80ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 7X80ML; STENT, ILIAC
Model Number C07080ML
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis.Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the stent of the smart control stent delivery system was inaccurately deployed as the implanted stent seemed to be extended nearly 1 cm in the bifurcation.There was no patient injury.The lesion was between the iliac artery and the superficial femoral artery.A contralateral cross-over approach was made with a competitor's 6f guiding sheath.A competitor's guidewire crossed the lesion and a competitor's balloon catheter was inserted and inflated for pre-dilation.A smart stent (10*40-80) was implanted without any issues.A saber balloon catheter was inflated for a post dilation and advanced towards the superficial femoral artery with chronic total occlusion (cto).A competitor's unknown catheter and a competitor's guidewire crossed the lesion.A competitor's balloon catheter and another competitor's balloon catheter were inserted and inflated for pre-dilation.A smart stent (6*120-150) was implanted at the distal portion of the superficial femoral artery.Then a smart control stent could not be deployed at the proximal portion of the superficial femoral artery.The physician turned its dial until it stopped to deploy 4cm of the stent and attempted to deploy the rest of 4 cm by its slide lever.However approximately 1 to 2 cm of the stent remains in the outer sheath even though the lever was fully slide.So the physician withdrew the whole smart control sds and the stent was implanted.The physician initially attempted to implant the smart control stent at the bifurcation between the superficial femoral artery and the deep femoral artery, but the implanted stent seemed to be extended nearly 1 cm in the bifurcation.A competitor¿s balloon catheter was inserted and inflated as a post dilation.The procedure was completed successfully.The device will not be returned for analysis.
 
Additional Manufacturer Narrative
Additional information was received via email and description of event, was updated (see first paragraph below).During a peripheral artery stenting procedure, the stent of the smart control stent delivery system (sds) was inaccurately placed.The physician initially attempted to implant the smart control stent at the bifurcation between the superficial femoral artery and the deep femoral artery, but the implanted stent seemed to be extended nearly 1 cm into the bifurcation.The target lesion is moderately calcified, mildly tortuous, and 100% stenotic.A contralateral cross-over approach was made with a competitor's 6f guiding sheath.A competitor's guidewire crossed the lesion and a competitor¿s balloon catheter was inserted and inflated for pre-dilation.A smart stent (10mm x 40mm 80cm) was implanted without any issues.A saber balloon catheter was inflated for a post dilation and advanced towards the superficial femoral artery with a chronic total occlusion (cto).Then a competitor¿s catheter and a competitor's guidewire crossed the lesion.A competitor's balloon catheter and another competitor's balloon catheter were inserted and inflated for pre-dilation.A smart stent (6mm x120mm 150cm) was implanted at the distal portion of the superficial femoral artery.Then a smart control stent could not be deployed at the proximal portion of the superficial femoral artery.The physician turned its dial until it stopped to deploy 4 cm of the stent and attempted to deploy the rest of 4 cm by its slide lever.However approximately 1 to 2 cm of the stent remained in the outer sheath even though the lever was fully slid.So, the physician withdrew the whole smart control sds and the stent was implanted.The physician initially attempted to implant the smart control stent at the bifurcation between the superficial femoral artery and the deep femoral artery, but the implanted stent seemed to be extended nearly 1 cm into the bifurcation.A competitor¿s balloon catheter was inserted and inflated as a post dilation.The procedure was completed successfully.The product was stored and handled according the instructions for use (ifu).The product was inspected and prepped according to the ifu.There was nothing unusual or damages noted to the stent delivery system prior to use.The device package was not damaged.No excessive force was used when the device was removed from the packaging.The device was not returned for analysis.A product history record (phr) review of lot 17721569 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)-ses deployment difficulty - inaccurate placement¿ could not be confirmed since the device was not returned for analysis and procedural films were not received.Based on the limited information available for review, procedural and handling factors may have contributed to the reported event.The exact cause could not be determined.Per the instructions for use (ifu), which is not intended as a mitigation, ¿advance the stent delivery system past the lesion site.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target lesion.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target lesion site.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 7X80ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7923250
Report Number9616099-2018-02424
Device Sequence Number19242363
Product Code NIO
UDI-Device Identifier20705032023877
UDI-Public20705032023877
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model NumberC07080ML
Device Catalogue NumberC07080ML
Device Lot Number17721569
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/03/2018
Supplement Date Received by Manufacturer10/02/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1